# SDR CA070518002

- Difficulty date: May 16, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 456 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Part number: LW13622
- Condition: Fractured
- Location: Engine
- Part time: 567 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: C

## Discrepancy

(CAN) PILOT LANDED TO CONDUCT TASK AT WELL SITE.  DURING ATTEMPTED START UP, THE AIRCRAFT WOULD NOT START. AFTER A SHORT TIME, THE PILOT ATTEMPTED AGAIN AND THE AIRCRAFT STARTED.   IT RAN VERY ROUGH AND EXCESSIVE VIBRATIONS. PILOT TOOK THE ENGINE POWER UP TO CHECK IF THE ISSUE WAS MAGNETO`S. HE THEN SHUT IT DOWN.   MAINTENANCE CONDUCTED FURTHER INVESTIGATIONS AND FOUND CYLINDER NR 3 INTAKE VALVE HAD SNAPPED OR FRACTURED IN 3 PIECES. PORTION OF THE VALVE WAS FOUND IN THE INTAKE INDUCTION BOX.  WILL NOTIFY WHEN FURTHER DETAILS ARE AVAILABLE. (TC NR 20070518002)
